Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 7, NWS Memphis, TN

February 4, 20084 states

NWS Memphis, TN issued this wind advisory at Feb 4, 2008, 2:53 PM CST for 4 states. It took effect at Feb 5, 2008, 12:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2008, 2:53 PM CST (20:53 UTC)
In effect from
Feb 5, 2008, 12:00 PM CST
Expired
Feb 6, 2008, 12:00 AM CST
In force
12 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
341 m²/s²
Significant tornado parameter
1.4
Supercell composite
6.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 042053
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CST MON FEB 4 2008

...STRONG AND GUSTY SOUTH WINDS WILL CONTINUE ACROSS THE DELTA
REGION OF THE MID SOUTH THIS EVENING AND ACROSS THE ENTIRE MID
SOUTH WEDNESDAY AFTERNOON AND EVENING...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-
010-011-020-050500-
/O.NEW.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/
/O.EXT.KMEG.WI.Y.0006.000000T0000Z-080205T0100Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE
253 PM CST MON FEB 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...


A WIND ADVISORY IS IN EFFECT UNTIL 7 PM CST THIS EVENING. THE
NATIONAL WEATHER SERVICE IN MEMPHIS HAS ALSO ISSUED AN ADDITIONAL
WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT.

THE COMBINATION OF LOW PRESSURE MOVING INTO THE SOUTHERN PLAINS
ALONG WITH HIGH PRESSURE ALONG THE EAST COAST WILL CAUSE STRONG
AND GUSTY SOUTH WINDS ACROSS THE ADVISORY AREA THROUGH EARLY THIS
EVENING. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH
CAN BE EXPECTED.

STRONG WINDS WILL REDEVELOP IN ADVANCE OF A STRONG COLD FRONT
TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE
TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35
MPH CAN BE EXPECTED ONCE AGAIN.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$

MSZ001>006-008-009-012>017-021>024-TNZ001>004-019>021-048>055-
088>092-050500-
/O.NEW.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN-
CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...BOONEVILLE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...
AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
253 PM CST MON FEB 4 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT. 

STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT
TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE
TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35
MPH CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$

SJM
5 follow-up statements
000 
WWUS74 KMEG 050114
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CST MON FEB 4 2008

...STRONG AND GUSTY WINDS CAN BE EXPECTED ACROSS THE ENTIRE
MIDSOUTH TUESDAY AFTERNOON AND EVENING...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ007-
010-011-020-051030-
/O.EXP.KMEG.WI.Y.0006.000000T0000Z-080205T0100Z/
/O.CON.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
TUNICA-COAHOMA-QUITMAN-TALLAHATCHIE-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...TUNICA...CLARKSDALE
714 PM CST MON FEB 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT...
...WIND ADVISORY HAS EXPIRED...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. 

STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT
TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE TUESDAY
NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR 35 MPH CAN
BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MSZ001>006-008-009-012>017-021>024-TNZ001>004-019>021-048>055-
088>092-051030-
/O.CON.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TATE-PRENTISS-
PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN-
CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-
LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-
DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...BOONEVILLE...BATESVILLE...OXFORD...NEW ALBANY...TUPELO...
AMORY...ABERDEEN...UNION CITY...MARTIN...DRESDEN...PARIS...
DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...COVINGTON...JACKSON...
LEXINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON...SOMERVILLE...BOLIVAR...SAVANNAH
714 PM CST MON FEB 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. 

STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT
TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE
TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR
35 MPH CAN BE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TAKE ACTION TO SECURE
TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS.

$$

MBS
000 
WWUS74 KMEG 050153
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
753 PM CST MON FEB 4 2008

...STRONG AND GUSTY WINDS CAN BE EXPECTED ACROSS THE ENTIRE
MIDSOUTH TUESDAY AFTERNOON AND EVENING...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051000-
/O.CON.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
753 PM CST MON FEB 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. 

STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT
TUESDAY AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE
TUESDAY NIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR
35 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

MBS
000 
WWUS74 KMEG 050933
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
333 AM CST TUE FEB 5 2008

...STRONG AND GUSTY WINDS CAN BE EXPECTED ACROSS THE ENTIRE
MIDSOUTH THIS AFTERNOON AND EVENING...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051745-
/O.CON.KMEG.WI.Y.0007.080205T1800Z-080206T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
333 AM CST TUE FEB 5 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
CST TONIGHT...

STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT
THIS AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE
TONIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR
40 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KNS
000 
WWUS74 KMEG 051945
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
145 PM CST TUE FEB 5 2008

...STRONG AND GUSTY WINDS CAN BE EXPECTED ACROSS THE ENTIRE
MIDSOUTH THIS AFTERNOON AND EVENING...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060600-
/O.CON.KMEG.WI.Y.0007.000000T0000Z-080206T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
145 PM CST TUE FEB 5 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

STRONG WINDS WILL DEVELOP IN ADVANCE OF A STRONG COLD FRONT
THIS AFTERNOON AND CONTINUE UNTIL AFTER FRONTAL PASSAGE
TONIGHT. WIND SPEEDS AROUND 25 MPH WITH GUSTS UP TO NEAR
40 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KMEG 060607
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 AM CST WED FEB 6 2008


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060715-
/O.EXP.KMEG.WI.Y.0007.000000T0000Z-080206T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-
PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-
ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-
OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...
OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...
MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...
HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT...
GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...
BOLIVAR...SAVANNAH
1207 AM CST WED FEB 6 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE MIDSOUTH. WINDS
HAVE DECREASED BELOW WIND ADVISORY CRITERIA ACROSS THE AREA.

$$

KNS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 4, 11:32 AM CST, 3 hours 21 minutes earlier.

Area forecast discussion, Feb 4, 11:32 AM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1132 AM CST MON FEB 4 2008

.UPDATE...

SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TUESDAY.

WARM AND MOIST AIR CONTINUES TO FLOW NORTHWARD INTO THE MID SOUTH
THIS MORNING. TEMPS ARE CLIMBING QUICKLY WITH LOWER 70S ALREADY
ACROSS MUCH OF THE DELTA. THERE WILL BE SOME BREAKS IN THE CLOUDS
THIS AFTERNOON AND SOME LOCATIONS COULD BREAK RECORDS. THE 74
DEGREE RECORD IN MEMPHIS WILL PROBABLY FALL. WINDS OF 25 MPH WITH
GUSTS TO 35 MPH HAVE BEEN COMMON ACROSS THE ENTIRE DELTA AND THE
WIND ADVISORY WILL BE EXPANDED TO THE MISSISSIPPI RIVER AN PARTS
OF NW MISSISSIPPI.

AS TEMPS CLIMB AND DEWPOINTS REACH INTO THE MID 60S INSTABILITY
WILL CONTINUE TO INCREASE THIS AFTERNOON WITH SBCAPES REACHING THE
1000-1500 J/KG RANGE. ONE QUESTION FOR TODAY IS WHETHER THERE IS A
SEVERE WEATHER THREAT LATER THIS AFTERNOON AND OVERNIGHT. THE 12Z
SHREVEPORT SOUNDING INDICATES A STRONG CAP ACROSS THE WARM SECTOR
AND THIS WARMER AIR ALOFT SHOULD BE ADVECTING OVER THE MID SOUTH
THIS AFTERNOON. THIS COMBINED WITH A LACK OF A TRIGGER SHOULD MAKE
IT DIFFICULT FOR STORMS TO INITIATE THIS AFTERNOON INTO THE EARLY
EVENING HOURS. HOWEVER...DURING THE EVENING A SHORTWAVE MOVING OUT
OF TEXAS MAY PROVIDE THE LIFT NECESSARY FOR SOME STORMS TO DEVELOP
ACROSS NE ARKANSAS AND THE MO BOOTHEEL. IF...AND THAT IS A BIG
IF...STORMS CAN DEVELOP AND THEY MAY BECOME SEVERE WITH LARGE
HAIL. DUE TO THE AMOUNT OF LOW LEVEL SHEAR A TORNADO CANNOT BE
RULED OUT.

ALL INGREDIENTS APPEAR TO BE IN PLACE FOR A SIGNIFICANT SEVERE
WEATHER OUTBREAK ON TUESDAY. THE 12Z MODELS ARE SLOWING DOWN THE
FRONT SLIGHTLY WHICH MAY ALLOW FOR MORE DESTABILIZATION IN THE
WARM SECTOR.

&&

.PREV DISCUSSION... /ISSUED 421 AM CST MON FEB 4 2008/

DISCUSSION...

SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TUESDAY.

THIS MORNING...VERY MOIST AIR WAS PUSHING NORTHWARD FROM THE GULF
INTO THE LOWER MISSISSIPPI RIVER VALLEY. SURFACE DEWPOINTS HAVE
CLIMBED INTO THE LOWER 60S NORTHWARD TO MEMPHIS. SURFACE LOW
PRESSURE OVER THE SOUTHERN ROCKIES WILL COMBINE WITH HIGH PRESSURE
ALONG THE EAST COAST TO PRODUCE AN INCREASING SOUTH WIND FLOW
ACROSS THE MID-SOUTH. THINK WIND SPEEDS WILL REACH ADVISORY
CRITERIA BY THIS AFTERNOON ACROSS PARTS OF NORTHEAST AR AND THE MO
BOOTHEEL...THUS HAVE ISSUED A WIND ADVISORY FOR THIS AREA. THE
ENTIRE MID-SOUTH WILL BECOME FIRMLY ENTRENCHED IN THE WARM SECTOR
TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. MODELS INDICATE AN
UPPER LEVEL DISTURBANCE IN SOUTHWESTERLY FLOW WILL GIVE MAINLY
NORTHEAST MS A LITTLE BETTER CHANCE FOR CONVECTION THIS MORNING.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM PARTS OF
NORTHEAST AR...THE MO BOOTHEEL...INTO EXTREME NORTHWEST TN LATE
THIS AFTERNOON AND EVENING...ALTHOUGH CONFIDENCE IS LOW DUE TO
LACK OF ANY SIGNIFICANT LIFTING FORCES. THE NAM MODEL DOES SHOW
CAPES INCREASING TO BETWEEN 1000 AND 1600 J/KG IN THIS AREA THIS
AFTERNOON WITH 0-3 KM HELICITY IN EXCESS OF 400 M2/S2. THUS IF
ENOUGH WARMING OCCURS AND THE INSTABILITY DOES INCREASE AS
FORECAST BY THE NAM...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN
THE SLIGHT RISK AREA. DAMAGING WINDS AND LARGE HAIL WILL BE THE
MAIN THREATS. ALTHOUGH WITH THE STRONG DIRECTIONAL AND SPEED
SHEAR...ISOLATED TORNADOES CAN NOT BE RULED OUT.

THE GREATER EMPHASIS FOR SEVERE THUNDERSTORMS WILL OCCUR TUESDAY
AND TUESDAY EVENING. MODELS CONTINUE IN AGREEMENT ON THE POTENTIAL
FOR A WIDESPREAD AND SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS
THE MID-SOUTH TUESDAY. THE STORM PREDICTION CENTER HAS UPGRADED
MOST OF THE AREA TO A MODERATE RISK FOR TUESDAY. A STRONG UPPER
LEVEL TROUGH WILL APPROACH THE MID-SOUTH GRADUALLY BECOMING MORE
NEGATIVELY TILTED AS IT STRENGTHENS. A SURFACE LOW IS FORECAST TO
MOVE FROM SOUTHERN OK TO SOUTHERN IL DEEPENING TO 998 MB AS
INDICATED BY THE GFS. A COLD FRONT IS FORECAST TO MOVE INTO EAST
AR DURING THE AFTERNOON REACHING THE TN RIVER BY MIDNIGHT.
UNSEASONABLY WARM...MOIST...UNSTABLE AIR ALONG WITH A STRONG WIND
FIELD WILL OCCUR AHEAD OF THE COLD FRONT. TEMPERATURES WILL CLIMB
INTO THE LOWER AND MID 70S...DEWPOINTS INTO THE 60S. LIFTED
INDICES ARE FORECAST NEAR MINUS 4 WITH CAPES BETWEEN 1000 AND 1500
J/KG. THE AREA WILL BE IN THE RIGHT ENTRANCE REGION OF A 130 KT
JET IN THE UPPER LEVELS. SOUTH-SOUTHWESTERLY 850 MB WINDS ARE
FORECAST NEAR 60 KTS. GOOD SPEED AND DIRECTIONAL SHEAR IS
INDICATED WITH 0 TO 1 KM HELICITY AROUND 250 M2/S2 AND 0 TO 3 KM
HELICITY AROUND 350 M2/S2. DISCREET SUPERCELL THUNDERSTORMS ARE
POSSIBLE ALONG AND WEST OF THE MS RIVER BY NOON...SPREADING ACROSS
THE MID-SOUTH DURING THE DAY. DAMAGING WINDS AND LARGE HAIL ALONG
WITH THE THREAT OF TORNADOES CAN EXPECTED FROM THESE SUPERCELLS.
IN ADDITION...A SQUALL LINE IS EXPECTED TO DEVELOP JUST AHEAD OF
THE COLD FRONT...SWEEPING THROUGH THE MID-SOUTH DURING THE
AFTERNOON AND EVENING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES ARE POSSIBLE WITH THE SQUALL LINE. MID-SOUTHERNERS
SHOULD KEEP IN TOUCH WITH THE LATEST FORECASTS CONCERNING THE
SEVERE WEATHER POTENTIAL TUESDAY. IN ADDITION...GRADIENT SOUTH
WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 45 MPH CAN BE
EXPECTED TUESDAY ACROSS MUCH OF THE AREA. AS A RESULT...A WIND
ADVISORY MAY BECOME NECESSARY.

MUCH COOLER AIR IS FORECAST TO SPREAD INTO THE AREA WEDNESDAY WITH
DRY WEATHER THE REMAINDER OF THE WEEK. A WEAK UPPER LEVEL
DISTURBANCE IS FORECAST TO MOVE ACROSS THE AREA THURSDAY /
THURSDAY NIGHT...AND ANOTHER ONE IS FORECAST FRIDAY / FRIDAY
NIGHT. MODELS AGREE THAT MOISTURE WILL LIMITED WITH THESE SYSTEMS.
THUS AT THIS TIME...WILL ONLY FORECAST AN INCREASE IN CLOUDS WITH
THESE FEATURES.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  75  65  74  39 /  40  40 100  80
MKL  70  63  75  39 /  40  40  90 100
JBR  74  62  71  35 /  40  60 100  60
TUP  73  63  75  43 /  60  30  70 100

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR COAHOMA-QUITMAN-
     TALLAHATCHIE-TUNICA.

TN...NONE.
&&

SJM/JCL
Hazardous weather outlook, Feb 4, 11:55 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1155 AM CST MON FEB 4 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1155 AM CST MON FEB 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS PARTS
OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND A SMALL PART OF
NORTHWEST TENNESSEE. THE RISK AREA IS GENERALLY ALONG AND WEST OF A
LINE FROM FORREST CITY ARKANSAS TO TIPTONVILLE TENNESSEE. THE BEST
TIME FOR SEVERE WEATHER IS BETWEEN 9 PM AND 6 AM. A FEW SEVERE
THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES.

A WIND ADVISORY HAD BEEN POSTED FOR EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL AND PARTS OF NORTHWEST MISSISSIPPI UNTIL 6 PM. THE WIND
ADVISORY AREA IS GENERALLY ALONG AND WEST OF A LINE FROM CHARLESTON
MISSISSIPPI TO WEST MEMPHIS ARKANSAS TO CARUTHERSVILLE MISSOURI.
SOUTHERLY WINDS AROUND 25 MPH WITH GUSTS UP TO 35 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE ACROSS THE
MID-SOUTH TUESDAY. THERE IS A MODERATE RISK FOR SEVERE
THUNDERSTORMS ACROSS MOST OF THE MID-SOUTH. SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP ALONG AND WEST OF THE MISSISSIPPI RIVER AFTER
10 AM...SPREADING EASTWARD DURING THE AFTERNOON. THE SEVERE
WEATHER THREAT WILL END BY MIDNIGHT AS A COLD FRONT MOVES EAST OF
THE AREA. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE
HAIL...AND POSSIBLE TORNADOES.

A STRONG COLD FRONT WILL MOVE INTO EAST ARKANSAS TUESDAY
AFTERNOON...MOVING EAST OF THE MID-SOUTH BY MIDNIGHT. UNSEASONABLY
WARM...MOIST AND UNSTABLE AIR WILL OCCUR AHEAD OF THE FRONT.
SEVERE THUNDERSTORMS ARE POSSIBLE WELL AHEAD OF THE FRONT. IN
ADDITION...A LINE OF THUNDERSTORMS...WITH SOME STORMS SEVERE...IS
FORECAST TO DEVELOP ALONG THE FRONT.

SOUTH WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO NEAR 45 MPH
WILL OCCUR ACROSS MUCH OF THE MID-SOUTH TUESDAY. A WIND ADVISORY
MAY BECOME NECESSARY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT ACROSS PARTS OF THE
MID-SOUTH...BUT IS MORE LIKELY TUESDAY ACROSS THE ENTIRE AREA.

SJM

In the hours before

Special weather statement, Feb 4, 2:44 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
244 PM CST MON FEB 4 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
244 PM CST MON FEB 4 2008

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY TUESDAY
AFTERNOON AND TUESDAY NIGHT ACROSS THE MID-SOUTH...

A WARM...MOIST...AND UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE
MID-SOUTH AHEAD OF A STRONG COLD FRONT THAT WILL APPROACH FROM THE
WEST. A STRONG UPPER LEVEL DISTURBANCE WILL MOVE OVER THE REGION
TUESDAY AFTERNOON AND EVENING AHEAD OF THE FRONT AND RESULT IN
SEVERE THUNDERSTORM DEVELOPMENT. THESE STORMS WILL LIKELY PRODUCE
DAMAGING WINDS...LARGE HAIL...AND TORNADOES. THE POTENTIAL WILL ALSO
EXIST FOR A FEW STRONG TORNADOES. AN ADDITIONAL LINE OF SEVERE
THUNDERSTORMS WILL LIKELY DEVELOP ALONG AND IMMEDIATELY IN ADVANCE
OF THE COLD FRONT AS IT MOVES ACROSS THE AREA TUESDAY NIGHT INTO
WEDNESDAY MORNING.

THE PRIMARY TIME FOR SEVERE THUNDERSTORMS WILL BE BETWEEN NOON CST
AND 10 PM CST TUESDAY FOR AREAS WEST OF THE MISSISSIPPI RIVER AND
BETWEEN 4 PM CST TUESDAY AND 2 AM CST WEDNESDAY FOR AREAS ALONG
AND EAST OF THE MISSISSIPPI RIVER. THE STRONG COLD FRONT WILL
SWEEP EAST OF THE AREA AFTER 2 AM CST WEDNESDAY MORNING BRINGING
AN END TO THE SEVERE WEATHER THREAT.

ALL CITIZENS LIVING IN THE MID-SOUTH SHOULD BE PREPARED FOR THE
LIKELIHOOD OF WIDESPREAD SEVERE WEATHER ON TUESDAY AND TUESDAY
NIGHT. BE PREPARED TO TAKE ACTIONS NECESSARY TO PROTECT YOURSELF IF
SEVERE WEATHER WARNINGS ARE ISSUED FOR YOUR LOCATION. SEVERE
WEATHER WATCHES AND WARNINGS WILL LIKELY BE ISSUED TUESDAY
AFTERNOON AND TUESDAY NIGHT.

PLEASE CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION
CONCERNING THIS DEVELOPING SEVERE WEATHER SITUATION.

JLH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:26 AM CSTWind AdvisoryMEGCoahoma, Quitman, Tallahatchie, Tunica16 hr

Nearby

Wind Advisories in Mississippi, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.